×

zbMATH — the first resource for mathematics

Modified homotopy analysis method for solving systems of second-order BVPs. (English) Zbl 1221.65196
Summary: A new modification of the homotopy analysis method (HAM) is presented for solving systems of second-order boundary-value problems (BVPs). The main advantage of the modified HAM (MHAM) is that one can avoid the uncontrollability problems of the nonzero endpoint conditions encountered in the standard HAM. Numerical comparisons show that the MHAM is more efficient than the standard HAM.

MSC:
65L99 Numerical methods for ordinary differential equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Chena, Shihua; Hu, Jia; Chen, Li; Wang, Changping, Existence results for n-point boundary value problem of second order ordinary differential equations, J comput appl math, 180, 425-432, (2005) · Zbl 1069.34011
[2] Cheng, Xiyou; Zhong, Chengkui, Existence of positive solutions for a second-order ordinary differential system, J math anal appl, 312, 14-23, (2005) · Zbl 1088.34016
[3] Lomtatidze, A.; Malaguti, L., On a two-point boundary value problem for the second order ordinary di with singularities, Nonlinear anal, 52, 1553-1567, (2003) · Zbl 1027.34022
[4] Thompson, H.B.; Tisdell, C., Systems of difference equations associated with boundary value problems for second order systems of ordinary differential equations, J math anal appl, 248, 333-347, (2000) · Zbl 0963.65081
[5] Thompson, H.B.; Tisdell, C., Boundary value problems for systems of difference equations associated with systems of second-order ordinary differential equations, Appl math lett, 15, 6, 761-766, (2002) · Zbl 1003.39012
[6] Geng, Fazhan; Cui, Minggen, Solving a nonlinear system of second order boundary value problems, J math anal appl, 327, 1167-1181, (2007) · Zbl 1113.34009
[7] Lu Junfeng. Variational iteration method for solving a nonlinear system of second-order boundary value problems. Comput Math Appl. doi:10.1016/j.camwa.2006.12.060 [in press]. · Zbl 1141.65374
[8] Dehghan Mehdi, Saadatmandi Abbas. The numerical solution of a nonlinear system of second-order boundary value problems using the sinc-collocation method. Mathl Comput Model doi:10.1016/j.mcm.2007.02.002 [in press]. · Zbl 1133.65050
[9] Liao SJ. The proposed homotopy analysis techniques for the solution of nonlinear problems. Ph.D. Dissertation, Shanghai Jiao Tong University, Shanghai, 1992 [in English].
[10] Bataineh AS, M.S.M. Noorani, I. Hashim, Solving systems of ODEs by homotopy analysis method. Commun Nonlin Sci Numer Simul. doi:10.1016/j.cnsns.2007.05.026 [in press]. · Zbl 1221.65194
[11] Liao, S.J., Beyond perturbation: introduction to the homotopy analysis method, (2003), CRC Press/Chapman and Hall Boca Raton
[12] Liao, S.J., An approximate solution technique which does not depend upon small parameters: a special example, Int J nonlinear mech, 30, 371-380, (1995) · Zbl 0837.76073
[13] Liao, S.J., An approximate solution technique which does not depend upon small parameters (part 2): an application in fluid mechanics, Int J nonlinear mech, 32, 815-822, (1997) · Zbl 1031.76542
[14] Liao, S.J., An explicit totally analytic approximation of Blasius viscous flow problems, Int J nonlinear mech, 34, 759-778, (1999) · Zbl 1342.74180
[15] Liao, S.J., On the homotopy analysis method for nonlinear problems, Appl math comput, 147, 499-513, (2004) · Zbl 1086.35005
[16] Liao, S.J.; Pop, I., Explicit analytic solution for similarity boundary layer equations, Int J heat mass transfer, 47, 75-78, (2004) · Zbl 1045.76008
[17] Liao, S.J., Comparison between the homotopy analysis method and homotopy perturbation method, Appl math comput, 169, 1186-1194, (2005) · Zbl 1082.65534
[18] Liao, S.J., A new branch of solutions of boundary-layer flows over an impermeable stretched plate, Int J heat mass transfer, 48, 2529-3259, (2005) · Zbl 1189.76142
[19] Ayub, M.; Rasheed, A.; Hayat, T., Exact flow of a third grade fluid past a porous plate using homotopy analysis method, Int J eng sci, 41, 2091-2103, (2003) · Zbl 1211.76076
[20] Hayat, T.; Khan, M.; Asghar, S., Homotopy analysis of MHD flows of an Oldroyd 8-constant fluid, Acta mech, 168, 213-232, (2004) · Zbl 1063.76108
[21] Hayat, T.; Khan, M., Homotopy solutions for a generalized second-grade fluid past a porous plate, Nonlinear dyn, 42, 395-405, (2005) · Zbl 1094.76005
[22] Hayat, T.; Abbas, Z.; Sajid, M., Series solution for the upper-convected Maxwell fluid over a porous stretching plate, Phys lett A, 358, 396-403, (2006) · Zbl 1142.76511
[23] Hayat, T.; Khan, M.; Sajid, M.; Ayub, M., Steady flow of an Oldroyd 8-constant fluid between coaxial cylinders in a porous medium, J porous media, 9, 8, 709-722, (2006)
[24] Sajid, M.; Hayat, T.; Asghar, S., On the analytic solution of the steady flow of a fourth grade fluid, Phys lett A, 355, 18-26, (2006)
[25] Hayat, T.; Sajid, M., On analytic solution for thin film flow of a fourth grade fluid down a vertical cylinder, Phys lett A, 361, 316-322, (2007) · Zbl 1170.76307
[26] Hayat, T.; Sajid, M., Analytic solution for axisymmetric flow and heat transfer of a second grade fluid past a stretching sheet, Int J heat mass transfer, 50, 75-84, (2007) · Zbl 1104.80006
[27] Hayat, T.; Abbas, Z.; Sajid, M.; Asghar, S., The influence of thermal radiation on MHD flow of a second grade fluid, Int J heat mass transfer, 50, 931-941, (2007) · Zbl 1124.80325
[28] Sajid, M.; Hayat, T.; Asghar, S., Non-similar analytic solution for MHD flow and heat transfer in a third-order fluid over a stretching sheet, Int J heat mass transfer, 50, 1723-1736, (2007) · Zbl 1140.76042
[29] Tan, Y.; Abbasbandy, S., Homotopy analysis method for quadratic Riccati differential equation, Commun nonlinear sci numer simul., 13, 539-546, (2008) · Zbl 1132.34305
[30] Abbasbandy, S., The application of homotopy analysis method to nonlinear equations arising in heat transfer, Phys lett A, 360, 109-113, (2006) · Zbl 1236.80010
[31] Abbasbandy, S., The application of homotopy analysis method to solve a generalized Hirota-Satsuma coupled KdV equation, Phys lett A, 15, 1-6, (2006)
[32] Abbasbandy, S., Approximate solution for the nonlinear model of diffusion and reaction in porous catalysts by means of the homotopy analysis method, Chem eng J., (2007)
[33] Bataineh, A.S.; Noorani, M.S.M.; Hashim, I., Solutions of time-dependent emden – fowler type equations by homotopy analysis method, Phys lett A, 371, 72-82, (2007) · Zbl 1209.65104
[34] Bataineh AS, Noorani MSM, Hashim I. The homotopy analysis method for Cauchy reaction – diffusion problems. Phys Lett A. doi:10.1016/j.physleta.2007.07.069 [in press].
[35] Bataineh AS, Noorani MSM, Hashim I, Series solutions to the multispecies Lotka-Volterra equations [submitted for publication].
[36] Bataineh AS, Noorani MSM, Hashim I. Approximate analytical solutions of systems of PDEs by homotopy analysis method. Comput Math Appl. [Accepted for publication].
[37] Bataineh AS, Noorani MSM, Hashim I. Application of homotopy analysis method for solving generalized Burgers-Huxley equation [submitted for publication].
[38] Bataineh AS, Noorani MSM, Hashim I. Solutions of Emden-Fowler equations by homotopy analysis method [submitted for publication].
[39] He, J.H., Homotopy perturbation method: a new nonlinear analytical technique, Appl math comput, 135, 73-79, (2003) · Zbl 1030.34013
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.